Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 7:25 PM EDT for 4 counties in West Virginia; Garrett County, Maryland. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 26, 2012, 8:45 PM EDT
- In force
- 80 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Garrett County, MD, Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 145 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:30 PM EDT | TSTM WND DMG | Browns Chapel, WV | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS51 KPBZ 262325
SVRPBZ
MDC023-WVC049-061-077-093-270045-
/O.NEW.KPBZ.SV.W.0174.120726T2325Z-120727T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARRETT COUNTY IN WESTERN MARYLAND...
PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
EASTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN MARION COUNTY IN NORTHERN WEST VIRGINIA...
NORTHERN TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHEAT NECK TO VALLEY FALLS...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINFIELD... VALLEY FALLS... MORGANTOWN...
DELLSLOW... CHEAT NECK... BROWNS CHAPEL...
GLADESVILLE... MASONTOWN... LAUREL RUN...
NEWBURG... BRUCETON MILLS... FELLOWSVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 6.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 142 AND 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3916 7983 3923 7981 3930 7990 3944 7993
3938 8007 3939 8014 3972 7988 3972 7964
3963 7898 3948 7906 3935 7922 3935 7925
3930 7929 3930 7933 3919 7948 3922 7931
3918 7929 3910 7934 3910 7935
TIME...MOT...LOC 2325Z 280DEG 39KT 3965 7977 3942 7996
$$4 follow-up statements
839
WWUS51 KPBZ 262359
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 PM EDT THU JUL 26 2012
WVC049-270008-
/O.CAN.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
MARION WV-
759 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3916 7983 3923 7981 3930 7990 3943 7990
3951 8004 3972 7988 3972 7961 3963 7898
3945 7910 3935 7925 3930 7929 3930 7933
3920 7948 3919 7948 3922 7931 3919 7929
3911 7933 3910 7934
TIME...MOT...LOC 2358Z 280DEG 39KT 3958 7931 3936 7950
$$
MDC023-WVC061-077-093-270045-
/O.CON.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
GARRETT MD-PRESTON WV-MONONGALIA WV-TUCKER WV-
759 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR TUCKER...MONONGALIA...PRESTON AND GARRETT COUNTIES...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCHENRY TO CATHELDRAL STATE PARK...MOVING EAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALLEY POINT... TUNNELTON... TERRA ALTA...
SAINT GEORGE... ROWLESBURG... NEWBURG...
MASONTOWN... LAUREL RUN... KINGWOOD...
HAZELTON... HANNAHSVILLE... GLADESVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 6.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 143 AND 149.
THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE IN MONOGALIA COUNTY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3916 7983 3923 7981 3930 7990 3943 7990
3951 8004 3972 7988 3972 7961 3963 7898
3945 7910 3935 7925 3930 7929 3930 7933
3920 7948 3919 7948 3922 7931 3919 7929
3911 7933 3910 7934
TIME...MOT...LOC 2358Z 280DEG 39KT 3958 7931 3936 7950
$$554
WWUS51 KPBZ 270005
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
805 PM EDT THU JUL 26 2012
WVC061-270016-
/O.CAN.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
MONONGALIA WV-
805 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR MONONGALIA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 14.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 143 AND 149.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3916 7983 3923 7981 3927 7973 3932 7970
3940 7978 3957 7977 3972 7962 3972 7961
3963 7898 3945 7910 3935 7925 3930 7929
3930 7933 3920 7948 3919 7948 3922 7931
3919 7929 3911 7933 3910 7934
TIME...MOT...LOC 0006Z 280DEG 39KT 3956 7920 3934 7939
$$
MDC023-WVC077-093-270045-
/O.CON.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
GARRETT MD-PRESTON WV-TUCKER WV-
805 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR TUCKER...PRESTON AND GARRETT COUNTIES...
AT 802 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BITTINGER TO REDHOUSE...MOVING
EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALLEY POINT... TUNNELTON... THOMAS...
TERRA ALTA... SILVER LAKE... SAINT GEORGE...
ROWLESBURG... KINGWOOD... HAZELTON...
HANNAHSVILLE... CRANESVILLE... CLIFTON MILLS...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 7.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3916 7983 3923 7981 3927 7973 3932 7970
3940 7978 3957 7977 3972 7962 3972 7961
3963 7898 3945 7910 3935 7925 3930 7929
3930 7933 3920 7948 3919 7948 3922 7931
3919 7929 3911 7933 3910 7934
TIME...MOT...LOC 0006Z 280DEG 39KT 3956 7920 3934 7939
$$710
WWUS51 KPBZ 270015
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EDT THU JUL 26 2012
WVC093-270025-
/O.CAN.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
TUCKER WV-
815 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR TUCKER COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3963 7898 3945 7910 3935 7925 3930 7929
3930 7933 3920 7948 3928 7971 3931 7966
3944 7969 3965 7961 3971 7951
TIME...MOT...LOC 0015Z 280DEG 39KT 3951 7908 3930 7927
$$
MDC023-WVC077-270045-
/O.CON.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
GARRETT MD-PRESTON WV-
815 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PRESTON AND GARRETT COUNTIES...
AT 811 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BIG RUN STATE PARK TO GORMAN...
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TERRA ALTA... SILVER LAKE... HAZELTON...
CRANESVILLE... CATHELDRAL STATE PARK...
SWALLOW FALLS STATE PARK... REDHOUSE...
OAKLAND... NEW GERMANY... MOUNTAIN LAKE PARK...
MERRILL... MCHENRY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 26 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3963 7898 3945 7910 3935 7925 3930 7929
3930 7933 3920 7948 3928 7971 3931 7966
3944 7969 3965 7961 3971 7951
TIME...MOT...LOC 0015Z 280DEG 39KT 3951 7908 3930 7927
$$771
WWUS51 KPBZ 270024
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 PM EDT THU JUL 26 2012
WVC077-270034-
/O.CAN.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
PRESTON WV-
824 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR PRESTON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 26 AND 32.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3963 7898 3945 7910 3935 7925 3930 7929
3930 7933 3921 7947 3921 7949 3970 7947
TIME...MOT...LOC 0024Z 280DEG 39KT 3949 7896 3928 7915
$$
MDC023-270045-
/O.CON.KPBZ.SV.W.0174.000000T0000Z-120727T0045Z/
GARRETT MD-
824 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR GARRETT COUNTY...
AT 821 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MERRILL TO 9
MILES EAST OF GORMAN...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWALLOW FALLS STATE PARK... REDHOUSE...
OAKLAND... NEW GERMANY... MOUNTAIN LAKE PARK...
MERRILL... MCHENRY... MCCOMAS BEACH...
GORMAN... FRIENDSVILLE...
DEEP CREEK LAKE STATE PARK... BITTINGER...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3963 7898 3945 7910 3935 7925 3930 7929
3930 7933 3921 7947 3921 7949 3970 7947
TIME...MOT...LOC 0024Z 280DEG 39KT 3949 7896 3928 7915
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:45 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 26, 5:45 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT THU JUL 26 2012
.SYNOPSIS...
ADDITONAL LINES OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THIS
EVENING WITH DAMAGING WIND, HEAVY RAIN, HAIL, AND LOTS OF
LIGHTNING. THERE CAN STILL BE SCATTERED THUNDERSTORMS AROUND THE
UPPER OHIO VALLEY UNTIL SATURDAY NIGHT, WHEN A SOUTHBOUND COLD
FRONT BRINGS LOWER HUMIDITY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HAVE MADE LATEST UPDATE MADE TO TOTALLY DROP HEAT ADVISORY, AND TO
EXPAND FLASH FLOOD WATCH ACROSS EAST CENTRAL OHIO AND NORTHWESTERN
PENNSYLVANIA, WHERE ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN HAVE
BEGUN TO CROSS THESE AREAS.
RADAR DATA ALSO CONTINUES TO SHOW SEVERE THUNDERSTORMS, WITH
DAMAGING WIND THE LEAD HAZARD, AND LARGE HAIL SECONDARY. SO THE
SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM, AS SEVERE
THUNDERSTORM WARNINGS CONTINUED TO BE ISSUED.
WITH THE RADAR DATA CONTINUING TO SHOW ADDITIONAL THUNDERSTORMS,
WITH SEVERE AND HEAVY RAIN POTENTIAL, MOVING THROUGH CENTRAL OHIO,
WILL CONTINUE SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH
UNTIL 10 PM.
RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN
CAUSE FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. IF
MORE THAN 2.5 INCHES OCCUR, SERIOUS FLASH FLOODING CAN DEVELOP.
CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT THOSE
PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.
CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.
FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.
AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
THURSDAY.
FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WILL CONTINUE TO AMEND TAFS, PERTAINING TO IFR RESTRICTIONS AND
POSSIBLE WIND GUSTS OVER 50 KTS, BASED ON MOVEMENT AND
DEVELOPMENT OF THE LINES OF THUNDERSTORMS THROUGH 02Z.
EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ001>004-
012-021-022.
&&Hazardous weather outlook, Jul 26, 5:34 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 534 PM EDT THU JUL 26 2012 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-272145- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 534 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-272145- GARRETT-PRESTON-TUCKER- 534 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN AMOUNTS OF MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 6:19 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
619 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG UNIONTOWN 39.90N 79.72W
07/26/2012 FAYETTE PA 911 CALL CENTER
TREES DOWN COUNTY-WIDE
&&
EVENT NUMBER PBZ1200870
XXLocal storm report, Jul 26, 6:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG FAIRMONT 39.48N 80.14W
07/26/2012 MARION WV 911 CALL CENTER
TREES AND WIRES DOWN THROUGHOUT COUNTY
&&
EVENT NUMBER PBZ1200871
ASMITHLocal storm report, Jul 26, 7:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG HAZELTON 39.65N 79.53W
07/26/2012 PRESTON WV 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER PBZ1200872
XXLocal storm report, Jul 26, 7:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FAIRMONT 39.48N 80.14W
07/26/2012 MARION WV 911 CALL CENTER
TRESS DOWN COUNTY-WIDE.
&&
EVENT NUMBER PBZ1200873
XXLocal storm report, Jul 26, 7:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
721 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 SSE GREENSBURG 40.29N 79.54W
07/26/2012 WESTMORELAND PA 911 CALL CENTER
TREES AND LINES DOWN IN HEMPFIELD TOWNSHIP
&&
EVENT NUMBER PBZ1200875
ASMITHLocal storm report, Jul 26, 7:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
723 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 N SIGEL 41.31N 79.12W
07/26/2012 JEFFERSON PA 911 CALL CENTER
MULTIPLE LARGE TREES BLOWN DOWN IN BARNETT TWP... NEAR
SR 899 AND SR 36 CROSSING.
&&
EVENT NUMBER PBZ1200876
NWSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:38 AM EDT | Special Weather Statement | PBZ | Hancock | 37 min |
| Jul 26, 2:47 AM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Ohio | 43 min |
| Jul 26, 3:31 AM EDT | Special Weather Statement | PBZ | Brooke | 59 min |
| Jul 26, 4:12 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Wetzel | 63 min |
| Jul 26, 5:26 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston | 64 min |
| Jul 26, 2:04 PM EDT | Special Weather Statement | PBZ | Hancock | 56 min |
| Jul 26, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 43 min |
| Jul 26, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 66 min |
| Jul 26, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 45 min |
| Jul 26, 3:16 PM EDT | Flash Flood Watch | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 6 hr |
| Jul 26, 3:37 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 38 min |
| Jul 26, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 40 min |
| Jul 26, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 64 min |
| Jul 26, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 72 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Wetzel | 55 min |
| Jul 26, 6:01 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Ohio | 74 min |
| Jul 26, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 58 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 68 min |
| Jul 26, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Wetzel | 49 min |
| Jul 26, 6:48 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 2 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.